MAUDE Adverse Event Report: KYOCERA MEDICAL TECHNOLOGIES, INC. KYOCERA MEDICAL TECHNOLOGIES, INC.; TESERA ST LUMBAR INTERBODY IMPLANT

KYOCERA MEDICAL TECHNOLOGIES, INC. KYOCERA MEDICAL TECHNOLOGIES, INC.; TESERA ST LUMBAR INTERBODY IMPLANT
Model Number S 141
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
An expired implant was used in surgery on (b)(6) 2023.The implant expired on (b)(6) 2023.During the procedure, the sales representative notified the surgeon of the expired implant; however, the surgeon was comfortable with leaving the implant in the patient.
 
Additional Manufacturer Narrative
As reported, an expired implant was inadvertently implanted into the patient.There has been no reported patient injury/infection to date.No revision surgery was reported.The expiration date is located on multiple layers of the packaging.This event is confirmed as a user related error with no malfunction of the device.A review of manufacturing records confirms the product was manufactured to specification and there is no indication of a product quality issue with respect to design, manufacturing, or labeling.The product remains implanted in the patient and will not be revised/returned.An internal capa was opened to address expired or expiring inventory consigned with independent sales representatives.Kmti will test expired packages from the same or similar lots to verify if the package retained sufficient seal strength and seal integrity post expiration.Based on previous testing performed by kmti on other expired package(s) it is most likely the expired package(s) testing will show the package(s) did retain sufficient seal strength and seal integrity for at least one month post expiration.The seal testing will be performed within the next thirty days.Results, when they are available, will be recorded within the kmti internal capa process.If the results show sufficient seal strength and seal integrity, no supplemental mdr will be submitted.If the results show compromised seal strength and seal integrity, a supplemental mdr will be submitted.Should additional information be provided by the healthcare provider, a supplemental mdr will be submitted.

Brand Name
KYOCERA MEDICAL TECHNOLOGIES, INC.
Common Device Name
TESERA ST LUMBAR INTERBODY IMPLANT
Manufacturer (Section D)
KYOCERA MEDICAL TECHNOLOGIES, INC.
1200 california st
suite 210
redlands CA 92374
Manufacturer (Section G)
KYOCERA MEDICAL TECHNOLOGIES
1200 california st
suite 210
redlands CA 92374
Manufacturer Contact
anthony debenedictis
1200 california st
suite 210
redlands 92374
MDR Report Key17187858
Report Number3015398319-2023-00001
Device Sequence Number5806982
Product Code MAX
UDI-Device Identifier00841523134168
UDI-Public00841523134168
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K212070
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2023
Device Model NumberS 141
Device Catalogue Number1045-251-110
Device Lot Number11183-14
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale